Tags

Type your tag names separated by a space and hit enter

Datura stramonium poisoning in a child.
Turk J Pediatr. 2015 Jan-Feb; 57(1):82-4.TJ

Abstract

Hallucinogenic plant poisoning in children is a significant problem for the emergency physician. We describe the case of a boy who had slurred speech, fever, hallucinations, tachycardia, dilated pupils, confusion and disorientation. He had no history of drug use or toxin intake. All signs and symptoms were improved by supportive therapy within 48 hours. It turned out that the patient had ingested seeds of Datura stramonium in a neighbor's garden two days previously. The medical history should be taken repeatedly in cases of unknown etiology, and physicians should keep in mind the possibility that unexplained anticholinergic toxidromes could be the result of exposure to toxic plants, in particular those containing atropine and atropine derivates.

Authors+Show Affiliations

Pediatric Emergency Division, Sütçü İmam University Faculty of Medicine, Kahramanmaraş, Turkey. kaganozkaya@yahoo.com.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

26613226

Citation

Özkaya, Ahmet Kağan, et al. "Datura Stramonium Poisoning in a Child." The Turkish Journal of Pediatrics, vol. 57, no. 1, 2015, pp. 82-4.
Özkaya AK, Güler E, Karabel N, et al. Datura stramonium poisoning in a child. Turk J Pediatr. 2015;57(1):82-4.
Özkaya, A. K., Güler, E., Karabel, N., Namlı, A. R., & Göksügür, Y. (2015). Datura stramonium poisoning in a child. The Turkish Journal of Pediatrics, 57(1), 82-4.
Özkaya AK, et al. Datura Stramonium Poisoning in a Child. Turk J Pediatr. 2015 Jan-Feb;57(1):82-4. PubMed PMID: 26613226.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Datura stramonium poisoning in a child. AU - Özkaya,Ahmet Kağan, AU - Güler,Ekrem, AU - Karabel,Nihal, AU - Namlı,Ali Rıza, AU - Göksügür,Yalçın, PY - 2015/11/28/entrez PY - 2015/11/28/pubmed PY - 2016/6/24/medline SP - 82 EP - 4 JF - The Turkish journal of pediatrics JO - Turk J Pediatr VL - 57 IS - 1 N2 - Hallucinogenic plant poisoning in children is a significant problem for the emergency physician. We describe the case of a boy who had slurred speech, fever, hallucinations, tachycardia, dilated pupils, confusion and disorientation. He had no history of drug use or toxin intake. All signs and symptoms were improved by supportive therapy within 48 hours. It turned out that the patient had ingested seeds of Datura stramonium in a neighbor's garden two days previously. The medical history should be taken repeatedly in cases of unknown etiology, and physicians should keep in mind the possibility that unexplained anticholinergic toxidromes could be the result of exposure to toxic plants, in particular those containing atropine and atropine derivates. SN - 2791-6421 UR - https://wwww.unboundmedicine.com/medline/citation/26613226/Datura_stramonium_poisoning_in_a_child_ DB - PRIME DP - Unbound Medicine ER -